Virginia, 2010Flash Flood and Damaging Winds in Virginia, August 11, 2010
August 11, 2010 · NWS RNK · 13 events in 7 counties and zones
Storms developed during the afternoon within a hot and humid air mass with high temperatures well into the 90s and dew points into 70s across much of the area. This unstable air mass contributed to the strong winds associated with these storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Storms developed during the afternoon within a hot and humid air mass with high temperatures well into the 90s and dew points into 70s across much of the area. This unstable air mass contributed to the strong winds associated with these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Aug 11, 12:46 PM EST, 53 minutes earlier.
Area forecast discussion, Aug 11, 12:46 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
146 PM EDT WED AUG 11 2010
.SYNOPSIS...
HOT AND HUMID WEATHER WILL PERSIST TODAY AND THURSDAY PER
STATIONARY UPPER LEVEL RIDGE OF HIGH PRESSURE PARKED OVER THE
TENNESSEE VALLEY. A WEAK COLD FRONT WILL MOVE SOUTH INTO THE AREA
THURSDAY INTO FRIDAY...THEN DISSIPATE AS HIGH PRESSURE BECOMES
RE-ESTABLISHED OVER THE WEEKEND. A MUCH STRONGER FRONT WILL
APPROACH THE AREA FROM THE NORTHWEST EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
ISSUED A HEAT ADVISORY FOR A FEW COUNTIES ALONG THE EXTREME SE
CWA. ALTHOUGH THE 105F HEAT INDEX WILL MOSTLY BE REACHED IN THE
URBAN AREAS. FOR A COUPLE OF DAYS...MOS HAS LOWERED DEWPOINTS TOO
MUCH IN THOSE PARTS. ALSO...WITH A WEAK BOUNDARY/BACKDOOR ACROSS THE NE
CWA...TEMPS WILL GET AN ADDITIONAL BOOST JUST TO ITS SOUTH. COULD
HAVE PLACED SOME OF THE COUNTIES FURTHER NORTH INTO THE ADVISORY
TOO...BUT MID AND HIGH CLDS FROM EARLY CONVECTION ACROSS THE
HIGHLANDS WILL LIMIT TEMPS A BIT THERE. DANVILLE...BLUEFIELD AND
BLACKSBURG MAY BREAK RECORD HIGHS TDY.
H5 TEMPS REMAIN RATHER WARM. COOLER AIR GENERATED BY SHOWERS OVER
BLF YESTERDAY HELPED TO PUNCH UPDRAFTS THROUGH RATHER PALTRY H7-H5
LAPSE RATES...MAINLY ACROSS NORTH CAROLINA. THAT OUTFLOW IS ABSENT
TODAY...AND H7-H5 LAPSE RATES ARE ONLY 5C/KM...ALTHOUGH MODIFIED
RNK SOUNDING PUTS CAPE AT 3K J/KG. THUS...WILL NEED SOME TYPE OF
FORCING...WHICH WILL PROBABLY ARRIVE FROM OUTFLOW NOW MOVING
THROUGH OHIO AND WEST VA...OR SUBTLE TROUGH ASSOCIATED WITH THE
WEAK BACKDOOR NOW ACROSS THE MASON/DIXON LINE. HELD BACK ON A
WIDESPREAD AREA OF LIKELY POPS...BUT ALL LOCAL MODELS SUGGEST THE
EXTREME NW STANDS THE BEST CHC FOR STORMS TODAY FROM LEWISBURG
WEST VA TO LEXINGTON VA. ALSO...EXPECT STORMS TO FIRE ALONG THE
BLUE RIDGE. SOME SEVERE STORMS NOT OUT OF THE QUESTION THIS
AFTERNOON AND EVENING. MAY NEED TO CANCEL THE HEAT ADVISORY IF
STORMS FIRE EARLY.
PREV DISC...
HIGH PRESSURE NOT GIVING UP MUCH GROUND TODAY AS HOT HUMID AND
SOMEWHAT HAZY CONDITIONS PERSIST. SIMILAR TO YESTERDAY...LOW LEVEL
FLOW WILL BE OUT OF THE WEST TO NORTHWEST WITH ADDED SUPPRESSION
FROM DOWNSLOPE FLOW RESULTING IN VERY WARM SURFACE TEMPS...AREAS
ALONG AND EAST OF THE BLUE RIDGE SURGING BACK INTO THE MID/UPPER
90S...AND CLOSE TO THE CENTURY MARK FOR THE URBAN AREAS OF
ROA/LYH/DAN. THE HEAT INDEX IN THESE URBAN AREAS MAY TEST 105 FOR
AN HOUR OR TWO THIS AFTERNOON...BORDERLINE HEAT ADVISORY. ATTM
SINCE WIDESPREAD 105+ INDEX TEMPS ARE NOT EXPECTED WILL REFRAIN
FROM THE HEADLINE.
COVERAGE OF SHRA/TSRA A LITTLE BIT MORE THAN I EXPECTED YESTERDAY.
THINK TODAY MAY BE SIMILAR PER SUBTLE VORT ROTATING AROUND THE
UPPER RIDGE FROM OH/WV PROVIDING LIFT NEEDED TO OVERCOME
SUBSIDENCE FROM THE UPPER RIDGE. MODEL SOUNDINGS SUGGEST CAPES
THIS AFTN WILL BE ON THE ORDER OF 2-3K...AND PWATS INCREASING TO
NEAR 2 INCHES. THIS SHOULD BE ENOUGH TO FORCE AT LEAST SCATTERED
DEEP CONVECTION...ACTIVITY INITIALLY FOCUSED ALONG THE MTN RIDGES
AND THEN DRIFTING SOUTHEAST PER NW WINDS ALOFT. NOT OUT OF THE
QUESTION TO HAVE A PULSE SEVERE STORM OR TWO...PER LARGE DCAPES
AND WATER LOADING FROM HIGH PWATS. MAIN THREAT WOULD BE WIND. TOO
WARM ALOFT TO SUPPORT HAIL THREAT. HIGH PWATS ALSO SUGGEST
TORRENTIAL DOWNPOURS.
ANOTHER WARM MUGGY NIGHT ANTICIPATED TONIGHT...MINS IN THE MU60S
MTNS TO M70S EAST OF THE BLUE RIDGE.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH FRIDAY NIGHT/...
THE UPPER LEVEL RIDGE WEAKENS AND GETS SHUNTED TO THE SOUTH. THE
PLACEMENT OF THE NORTHERN RINGS OF THIS RIDGE WILL BE OVER THE AREA
THURSDAY AND FRIDAY. ANY SHORT WAVES/MCS REMNANTS OR OUT FLOW
BOUNDARIES WILL GENERATE SCATTERED CONVECTION MAINLY DURING THE
AFTERNOON AND EVENING HOURS. LINGERING INSTABILITIES THROUGH THE
NIGHT AND INTO THE MORNING COULD KEEP CONVECTION ON GOING BUT MORE
ISOLATED THAN DURING PEAKING HEATING.
THURSDAYS STORMS WILL BE STRONG TO SEVERE WITH AVAILABLE
MOISTURE...AFTERNOON HEATING AND MODERATE INSTABILITIES. IF AN OHIO
MCS DOES NOT GENERATE THURSDAY AFTERNOON CONVECTION...THEN A WEAK
SURFACE REFLECTION IN EASTERN VA/NC WILL. ON FRIDAY...CONVERGENT
FLOW ALONG THE BLUE RIDGE WILL START THE CONVECTION...THEN OUT FLOW
BOUNDARIES SHOULD SPREAD SCATTERED ACTIVITY TO THE REST OF THE AREA.
TEMPERATURE WILL REMAIN ABOVE NORMAL BY 5F-10F ON THURSDAY. DEPENDING
ON CLOUD COVER FRIDAY MORNING...TEMPERATURE SHOULD BE AROUND NORMAL.
EASTERN COUNTIES COULD DROP A FEW DEGREES BELOW NORMAL IF EASTERLY
FLOW IS MORE PRONOUNCED.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THIS WEEKENDS WEATHER WILL BE DETERMINED BY THE POSITION OF THE
BACKDOOR FRONT. IF THE BOUNDARY DOES SETTLE IN NORTH
CAROLINA...PRECIP WOULD NOT BE AS WIDESPREAD...WITH AN EASTERLY
COMPONENT KEEPING CLOUDS AND A FEW SHOWERS IN PLACE. IF THE BOUNDARY
IS WEAKER...WITH LESS COOLER/DRIER AIR ASSOCIATED WITH IT...THEN
WARM AND MUGGY WILL PREVAIL WITH MORE NUMEROUS SHOWERS AND STORMS. A
STRONGER COLD FRONT WILL ENTER THE OHIO VALLEY BY THE BEGINNING OF
NEXT WEEK...POSSIBLY AFFECTING THE REGION NEAR THE END OF THE LONG
TERM.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
SHWS/TSTORMS WILL BECOME MORE NUMEROUS INTO THE LATE AFTERNOON
HOURS...WITH ATMOS BECOMING MORE UNSTABLE AND INTERACTING WITH
OUTFLOW FROM MORE ROBUST CONVECTION ACROSS OH/WV. LWB
INITIALLY...THEN ROA/LYH COULD EXPEREINCE TEMPO IFR CONDS UNDER
ANY STORMS. WILL MOSTLY HANDLE WITH CB IN CLOUD GROUP FOR
NOW...BUT DID GO PREDOMINATE TSRA AT KLWB 22Z. STRONGER STORMS
COULD PRODUCE 30KT GUSTS. WEAK TROUGH ALONG THE DELMARVA/BACKDOOR
FRONT WILL SINK SOUTH TONIGHT....VERRING THE MIDLEVEL FLOW ATOP THE
ARKLATEX UPPER RIDGE SUCH THAT ANY REMNANT MCS MAY TURN
INCREASINGLY TO THE SOUTH...AFFECTING SE WEST VA AND SW VA
OVERNIGHT...KLWB/KBLF. SOME IFR VIS/CIG AGAIN MAY OCCUR LATE TONIGHT
AT KLWB...ALTHOUGH MITIGATED BY DEBRIS CLOUDS. CONFIDENCE IS AVG.
A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTH ON THURSDAY.
THIS MAY RESULT IN A GREATER COVERAGE OF SHRA/TSRA FOR BOTH
THURSDAY INTO FRIDAY AND A GREATER THREAT FOR MVFR/OCNLY IFR
CONDITIONS. COVERAGE SHOULD RETURN TO A MORE ISOLATED NATURE ON
SATURDAY AND SUNDAY BUT ALL DEPENDENT ON WHERE THE LOW LEVEL
BOUNDARY ENDS UP AND STRENGTH OF AN AREA OF HIGH PRESSURE THAT
WILL BE SLIDING SOUTHEAST ALONG THE EAST COAST.
FOR THE OVERNIGHT PERIODS...EXPECT CONTINUED FORMATION OF LATE
NIGHT RIVER VALLEY FOG IN THE MOUNTAINS. IFR/LIFR WILL BE MOST
NOTABLE AT KLWB...CONDITIONS LIMITED MAINLY TO THE 09 UTC TO 13
UTC TIME FRAME EACH MORNING FROM FRI THROUGH THE WEEKEND. LIGHT
MORNING FOG IS POSSIBLE ELSEWHERE...SO A PERIOD OF MVFR EXPECTED
AT THE OTHER TERMINALS...AGAIN MAINLY CONFINED TO THE 09 UTC TO 13
UTC TIME FRAME.
&&
.CLIMATE...
HIGH TEMP OF 92 DEGREES TUESDAY TIED RECORD IN BLACKSBURG. THE
PREVIOUS HIGH WAS SET BACK IN 2007. THE LOW TEMPERATURE OF 72
DEGREES TUESDAY TIED THE RECORD HIGH MIN AT BLUEFIELD. THE
PREVIOUS HIGH MIN FOR BLUEFIELD WAS 72 SET IN 2007.
RECORD HIGH MINIMUM TEMPERATURES FOR
8/11 8/12 8/13
ROANOKE 76/1940 72/2007 74/1995
LYNCHBURG 75/1938 75/1926 77/1926
DANVILLE 75/2007 73/1980 74/1978
BLACKSBURG 68/2001 66/1961 68/1984
BLUEFIELD 68/2005 69/2007 70/2005
RECORD HIGH TEMPERATURES FOR
8/11 8/12
ROANOKE 99/1926 96/1977
LYNCHBURG 100/1926 98/1900
DANVILLE 101/1949 100/1949
BLUEFIELD 91/1988 88/2005
BLACKSBURG 91/1980 92/1980
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VAZ044-058-059.
NC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ006.
WV...NONE.
&&
SYNOPSIS...PM
NEAR TERM...KM/PM
SHORT TERM...RCS
LONG TERM...KM
AVIATION...KM/PM
CLIMATE...Hazardous weather outlook, Aug 11, 10:06 AM EST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1106 AM EDT WED AUG 11 2010
NCZ004-005-020-VAZ035-043-045>047-121515-
STOKES-ROCKINGHAM-YADKIN-AMHERST-HENRY-CAMPBELL-APPOMATTOX-
BUCKINGHAM-
1106 AM EDT WED AUG 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HEAT INDICES MAY APPROACH 105 DEGREES THIS AFTERNOON...
ESPECIALLY IN URBAN AREAS SUCH AS MARTINSVILLE...LYNCHBURG AND
REIDSVILLE.
SCATTERED THUNDERSTORMS LATER IN THE AFTERNOON AND THIS EVENING
COULD BE STRONG...WITH DAMAGING WIND GUSTS. LOCALIZED PONDING OF
WATER IS ALSO POSSIBLE FROM TORRENTIAL DOWNPOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING COULD BE
STRONG...WITH DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>003-018-019-VAZ007-009>020-022>024-032>034-WVZ042>045-121515-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-MERCER-
SUMMERS-MONROE-GREENBRIER-
1106 AM EDT WED AUG 11 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS LATER IN THE AFTERNOON AND THIS EVENING
COULD BE STRONG...WITH DAMAGING WIND GUSTS. LOCALIZED PONDING OF
WATER IS ALSO POSSIBLE FROM TORRENTIAL DOWNPOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING COULD BE
STRONG...WITH DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ006-VAZ044-058-059-121515-
CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE-
1106 AM EDT WED AUG 11 2010
...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SCATTERED THUNDERSTORMS LATER IN THE AFTERNOON AND THIS EVENING
COULD BE STRONG...WITH DAMAGING WIND GUSTS. LOCALIZED PONDING OF
WATER IS ALSO POSSIBLE FROM TORRENTIAL DOWNPOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS LATE THURSDAY AFTERNOON AND EVENING COULD BE
STRONG...WITH DAMAGING WIND GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 1:14 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
214 PM EDT WED AUG 11 2010
VAZ022-023-034-111915-
BEDFORD VA-BOTETOURT VA-ROANOKE VA-
214 PM EDT WED AUG 11 2010
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT AND ROANOKE
COUNTIES...
AT 211 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
TROUTVILLE...MOVING EAST AT 10 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BLUE RIDGE AROUND 225 PM...STEWARTSVILLE
AROUND 240 PM...MONTVALE AROUND 250 PM...CHAMBLISSBURG AROUND 305
PM...GOODVIEW AROUND 310 PM AND THAXTON AROUND 315 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3743 7937 3713 7947 3729 7999 3746 7995
KK
Thunderstorm Wind, Bedford
- When
- August 11, 1:39 PM EST
- Where
- Bedford County, 1.65 mi W of Lowry
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 37.350, -79.460
Thunderstorm winds brought down a large tree limb across Timber Ridge Road.
Thunderstorm Wind, Campbell
- When
- August 11, 2:25 PM EST
- Where
- Campbell County, 0.88 mi SE of Lynchburg Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 37.320, -79.190
Several trees were blown down on a power line on Winebarger Circle.
Thunderstorm Wind, Campbell
- When
- August 11, 2:40 PM EST
- Where
- Campbell County, 3.08 mi ENE of Rustburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- County Official
- Coordinates
- 37.300, -79.050
A tree was blown down on Harbor Drive and caused an accident.
Thunderstorm Wind, Franklin
- When
- August 11, 3:13 PM EST
- Where
- Franklin County, 1.79 mi WNW of Barfoot
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 36.990, -79.960
A tree was reported blown down by thunderstorm winds on Coles Creek Road near Calico Rock Road.
Thunderstorm Wind, Henry
- When
- August 11, 3:30 PM EST
- Where
- Henry County, 1.77 mi SW of Preston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 36.650, -80.000
One tree was blown down by thunderstorm winds on Spencer-Preston Road about two miles north of Highway 58.
Thunderstorm Wind, Pittsylvania
- When
- August 11, 4:35 PM EST
- Where
- Pittsylvania County, 0.55 mi E of Dry Fork
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 36.750, -79.410
One tree was blown down by thunderstorm winds on Pleasant Gap Drive.
Thunderstorm Wind, Montgomery
- When
- August 11, 5:30 PM EST
- Where
- Montgomery County, 2.31 mi ESE of Radford City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- County Official
- Coordinates
- 37.120, -80.530
A power line was reported to be knocked down by thunderstorm winds on Rock Road.
Thunderstorm Wind, Franklin
- When
- August 11, 5:53 PM EST
- Where
- Franklin County, 2.98 mi NNW of Ferrum
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 36.960, -80.040
A tree was reported knocked down by thunderstorm winds on Saw Mill road near the intersection with Fair Mountain Road.
Thunderstorm Wind, Floyd
- When
- August 11, 6:31 PM EST
- Where
- Floyd County, 0.88 mi SE of Willis Store
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Department of Highways
- Coordinates
- 37.060, -80.240
A tree was reported blown down from thunderstorm winds blocking Griffith Creek Road.
Flash Flood, Montgomery
- When
- August 11, 6:50 PM EST to 7:50 PM EST
- Where
- Montgomery County, 1.09 mi W of New Ellett to 1.06 mi W of New Ellett
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 37.199, -80.390
Heavy rains caused Cedar Run to flood it banks.
Thunderstorm Wind, Montgomery
- When
- August 11, 7:22 PM EST
- Where
- Montgomery County, 2.65 mi SE of Snowville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 37.000, -80.540
A blown down tree was blocking Indian Valley Road.
Thunderstorm Wind, Montgomery
- When
- August 11, 7:27 PM EST
- Where
- Montgomery County, 1.65 mi W of Rogers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 37.100, -80.430
A tree was blown down by thunderstorm winds near the intersection of Highway 8 and Smith Creek Road.
Thunderstorm Wind, Montgomery
- When
- August 11, 7:30 PM EST
- Where
- Montgomery County, 1.38 mi S of Rogers
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- County Official
- Coordinates
- 37.080, -80.400
A tree was blown over along Nolley Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kansas, August 11 to 13, 201011 injured · $132,000 · 1 in hail · 27 events
- Flash Flood in Michigan, August 11 to 12, 2010$4.0 million · 1 event
- Flash Flooding in West Virginia, August 11, 2010$405,000 · 3 events
- Flood in Iowa, August 11 to 18, 2010$250,000 · 1 event
- Damaging Winds and Lightning Strike in Indiana, August 11, 2010$135,000 · 56 kt wind · 5 events
- Damaging Wind and Lightning Strike in Indiana, August 11, 2010$50,000 · 55 kt wind · 2 events
- Damaging Wind in Tennessee, August 11, 2010$50,000 · 55 kt wind · 1 event
- Heat in Kentucky, August 11, 201027 events
- Flash Flood in Wisconsin, August 11, 2010$25,000 · 1 event
- Hail and Damaging Winds in Montana, August 11, 20102.75 in hail · 19 events
- Flash Flooding and Damaging Winds in North Carolina, August 11 to 12, 2010$15,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in North Dakota, August 11 to 12, 20101.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256533, 256534, 256535, 256536, 256537, 256525, 256538, 256540, 256532, 258901, 256541, 256542, 256543.